Alert archive / Texas / Flash Flood Warnings in 2024

Flash Flood Warning 94, NWS Lake Charles, LA

June 11, 2024Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jun 11, 2024, 7:36 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2024, 7:36 PM CDT (00:36 UTC)
Expired
Jun 11, 2024, 11:00 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 73 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:15 PM CDTFLASH FLOOD1 Ese Bridge City, TXStreets flooded at East Young Drive and Katherene Avenue in Bridge City with water coming up into yards.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

913 
WGUS54 KLCH 120036
FFWLCH
TXC245-361-120200-
/O.NEW.KLCH.FF.W.0094.240612T0036Z-240612T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
736 PM CDT Tue Jun 11 2024

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  East Central Jefferson County in southeastern Texas...
  Southeastern Orange County in southeastern Texas...

* Until 900 PM CDT.

* At 736 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 4 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City, 
  Central Gardens, Southeast Texas Regional Airport, Port Acres and 
  Orangefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2982 9395 2984 9399 2984 9405 2985 9407
      2987 9409 2992 9409 2998 9406 3004 9397
      3008 9391 3009 9386 3009 9381 3003 9375
      2997 9380 2995 9384 2993 9385 2986 9391
      2985 9390 2982 9393

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-4 INCHES IN 1 HOUR

$$

Rua
3 follow-up statements
074 
WGUS74 KLCH 120112
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
812 PM CDT Tue Jun 11 2024

TXC245-361-120200-
/O.CON.KLCH.FF.W.0094.000000T0000Z-240612T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
812 PM CDT Tue Jun 11 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING 
FOR EAST CENTRAL JEFFERSON AND SOUTHEASTERN ORANGE COUNTIES...

At 812 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. The expected rainfall rate is 0.5 to 2 inches in 1 hour. 
Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City, 
  Central Gardens, Southeast Texas Regional Airport, Port Acres and 
  Orangefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2982 9395 2984 9399 2984 9405 2985 9407
      2987 9409 2992 9409 2998 9406 3004 9397
      3008 9391 3009 9386 3009 9381 3003 9375
      2997 9380 2995 9384 2993 9385 2986 9391
      2985 9390 2982 9393

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-2 INCHES IN 1 HOUR

$$

Rua
858 
WGUS54 KLCH 120150
FFWLCH
TXC245-361-120300-
/O.EXT.KLCH.FF.W.0094.000000T0000Z-240612T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
850 PM CDT Tue Jun 11 2024

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  East Central Jefferson County in southeastern Texas...
  Southeastern Orange County in southeastern Texas...

* Until 1000 PM CDT.

* At 850 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 
  hour. Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City, 
  Central Gardens, Southeast Texas Regional Airport, Port Acres and 
  Orangefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2982 9395 2984 9399 2984 9405 2985 9407
      2987 9409 2992 9409 2998 9406 3004 9397
      3008 9391 3009 9386 3009 9381 3003 9375
      2997 9380 2995 9384 2993 9385 2986 9391
      2985 9390 2982 9393

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

Rua
377 
WGUS54 KLCH 120250
FFWLCH
TXC245-361-120400-
/O.EXT.KLCH.FF.W.0094.000000T0000Z-240612T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
950 PM CDT Tue Jun 11 2024

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  East Central Jefferson County in southeastern Texas...
  Southeastern Orange County in southeastern Texas...

* Until 1100 PM CDT.

* At 950 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 
  hour. Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City, 
  Central Gardens, Southeast Texas Regional Airport, Port Acres and 
  Orangefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2982 9395 2984 9399 2984 9405 2985 9407
      2987 9409 2992 9409 2998 9406 3004 9397
      3008 9391 3009 9386 3009 9381 3003 9375
      2997 9380 2995 9384 2993 9385 2986 9391
      2985 9390 2982 9393

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

Rua

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:31 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 11, 6:31 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
631 PM CDT Tue Jun 11 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)

Wx map shows weak surface high over the Eastern U.S. giving our
region northeast winds around 5-10 mph. Temperatures in the upper
80s to lower 90s. Dewpoint gradient across the I-10/U.S. 190
corridors with mid 70s to the south, and mid to upper 60s to the
north across Central Louisiana where the drier air resides. Radar
showing the scattered showers and thunderstorms along the coastal
parishes and counties. Latest short term guidance showed slightly
lower chances, and locations closer to the coast to receive this
afternoon's round of precipitation.

For tonight, expect most of the activity to diminish by sunset,
with no precip expected inland. Offshore, expect showers and
thunderstorms to develop by daybreak along the frontal boundary,
which is expected to be near the coast, or near coastal waters by
then. For the remainder of Wednesday, expect most of the showers
and thunderstorms to remain either in the coastal waters, with low
chances 20% along the coastal parishes/counties.

Low chances of precipitation is expected Wednesday night through
Thursday night as the slightly drier air at the surface and aloft
prevails. With the dry air in place, overnight lows in the lower
to mid 60s north of I-10, upper 60s to near 70 elsewhere. Afternoon
high temperatures Thursday expected to increase into the mid 90s.

08/DML

&&

.LONG TERM...
(Friday through next Monday)

High pressure aloft will be centered over southern New Mexico by the
end of the week, however the ridge is expected to extend into East
TX and LA. High pressure at the surface is anticipated to be centered
over the Smokey Mtn NP which will cause a roughly northeast flow
locally. While high temperatures will likely be slightly above
normal for the date, lows may fall to or just below normal due to a
northeast flow dragging in slightly lower dewpoints. The ridge aloft
is also expected to keep showers and storms suppressed for Friday.

Saturday and Sunday the upper ridge will gradually slide east across
the gulf coastal states to the Atlantic. An inverted trough over the
eastern gulf is anticipated to slip west around the southern
periphery of the ridge aloft then be pulled northwest across the
west to northwest gulf coast. This will increase moisture locally
through the weekend and into early next week. Scattered to perhaps
numerous showers will become possible Sunday afternoon an linger
through the end of the forecast period.

&&

.AVIATION...
(00Z TAFS)
Issued at 627 PM CDT Tue Jun 11 2024

Diurnal showers or storms will be in the vicinity of the KBPT
terminal until 12/02z or shortly after sunset. Otherwise, all
terminals will see stable conditions after sunset with light winds
and mainly mid to high level clouds from convective debris.
Therefore, VFR conditions after sunset and through the night.

The seabreeze on Wednesday looks like it will be confined close to
the coast, and therefore will just place VCTS at the KBPT and KARA
terminals after 12/20z as max daytime heating interacts with the
seabreeze and other mesoscale boundaries.

Rua

&&

.MARINE...

Expect a light northerly flow to develop as a weak frontal boundary
slips south tonight and Wednesday. The front is forecast to meander
over the coastal waters for the next couple of days and dissipate.
Expect southerly flow to develop by Friday, and remain for the
remainder of the weekend into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  89  63  91 /   0  10   0   0
LCH  71  91  70  92 /  30  30   0  10
LFT  72  92  69  92 /  10  30   0  10
BPT  74  92  73  94 /  40  30   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...08
LONG TERM....66
AVIATION...07

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:09 PM CDTFlash Flood WarningLCHJefferson, Orange111 min

Nearby

Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.